Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Vertigo when laying on back, dizziness. What should I do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I am having increasing insidents of vertigo since laying on my back for a facial. In 2005 I had an acf levels 3-5. Now when I turn over in bed especially to my left I get dizzy....but when upon arising the dizziness lingers for some time. Ocasionally half a day. I am afraid to drive or got anywhere. What should I do. I have been to an orthopedic physician with no help, it wasn't my ears or neurological problems...then theynlet me go. Can unhelp? Had this problem a year or more ago. Itmeventuallymsubsuded bitnis now back since the facial where I laid on my back,
Posted Wed, 10 Apr 2013 in Brain and Spine
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
It seems that you are most probably suffering from benign positional paroxysmal vertigo ( BPPV)which can start suddenly and occur in episodes ( paroxysms). The neurological and ear examination in such cases are usually normal and for confirming the diagnosis one needs to be evaluated by a vestibular specialist who can carry out the hall pike or epplys test etc used for diagnosing vertigo .
If your doctor ( ENT or neurophysician ) have ruled out BPPV then you can undergo a cervical vertigo test by the vestibular specialist . Some chiropractors or physical therapists are also experienced to deal with such problems.
Since you are already seeing an orthopedist it would be better to discuss your problem frankly so that he can refer you to an appropriate specialist.
In case your doctors have already evaluated you for such condition do let me know your investigation reports.
Hope I have answered your query
Please feel free to ask any further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor